Why does my hair shedding after 1 month of applying 5% minoxidil 2x per day?

Doctor Answers 4

If you are having undesired effects due to Rogaine or minoxidil it is best to contact your doctor. It is not clear why

If you are having undesired effects due to Rogaine or minoxidil it is best to contact your doctor.  It is not clear why your hair may be shedding.  It may be a unwanted side effect.


Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Shedding of hair and Minoxidil

During initial use of Minoxidil you may experience some hair shedding.  This is a temporary condition.  Make sure you are applying Minoxidil as directed on to the scalp and not the hair.  Should the hair shedding persist you are encouraged to consult with a hair restoration specialist.

Parsa Mohebi, MD
Beverly Hills Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

Initial shedding after using minoxidil

Any medical hair treatment should be done under doctor's supervision. some people report getting initial shedding after using minoxidil. If shedding is persistent and continues, follow up with your doctor. 

Michael Meshkin, MD
Newport Beach Hair Restoration Surgeon
4.8 out of 5 stars 27 reviews

Hair loss -- PRP, Progesterone, Viviscal, Rogaine, Finesteride, Spironolactone

Some users report shedding the first 6-8 weeks of using Minoxidil. It is most likely that you are just noticing hair loss that was present prior to the use of Minoxidil. I suggest a formal consultation to determine what type of loss you have and what treatment options you have. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.